Dermatology Expert Forum
Flat, Red Rash on Face and Neck
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Flat, Red Rash on Face and Neck

Dr.,

For over the past two weeks, I have had a flat, red rash that appears like a sunburn on my face and particulary the neck. When I am in the sun or heat, it increases in itchiness and burning. A few days before the rash started, I had finished my second five-day course of 750mg Amoxicillin for dental work. Also, a few days (3 or 4) before the rash started, I had a very brief (3 seconds or so) unprotected oral sex exposure of which I was the recipient (I am male, received from female). I also slept in two different houses (a friend's and my sister's) a week after this exposure. The rash started on my face, mostly my forehead and cheeks and appeared as a slight sunburn. I had spent a day in the sun while finishing the Amoxicillin, so I didn't think much of it. However, it began to move down to my neck which was very uncomfortable with itching and burning, like a bad sunburn. The strange thing is that it only seems to be on places above my upper chest that are potentially exposed to the sun. Last week, I visited my general practicioner. He prescribed me  .1 triamcinolone acetonide cream twice a day on the affected area. I've used it appropriately for six days now. It did seem to relieve the burning sensation as well as the slight itching. However, it remains red and a bit irritated-feeling.

At this point, I feel comfortable ruling out any STD or HIV, since I've had no lesions, fever or other symptoms. Just this flat red sunburn-like rash. But maybe I'm wrong.  What do you think? What could possibly have caused this to occur? Do you have any ideas? Also, if I am even sparingly in the sun, it seems to cause more redness and irritate it more. I was wondering if I am able to use sunscreen while using this cream.

Thanks
Related Discussions
242489_tn?1210500813
Nothing in your description sounds like an STD, much less HIV.  Quite possibly your anxiety is causing you to notice slight changes in redness that don't mean anything at all.  I would skip the triamcinolone, which may well perpetuate redness and sensitivity.  Instead, i would suggest you ignore these symptoms and signs, but show them to a skin doctor if they persist for a month, which I predict they won't.

Take care.

Dr. Rockoff
3 Comments
Blank
Avatar_m_tn
Oh, and I forgot to mention that I was under a great deal of stress and anxiety when the rash broke out and spread, but this has since been greatly lessened. Don't know if this matters.
Blank
Avatar_n_tn
Use  a little bit of hydrocortisone cream. exederm flare control is thebest one because its parabens-free and has no color or perfume. www.exederm.com
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank